Alert archive / Ohio / Special Weather Statements in 2015
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 29, 2015, 4:12 PM EDT for Henry County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2015, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 29, 2015, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Northern Indiana
County Henry County, OH
The radar
The Northern Indiana radar (KIWX), 137 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721
WWUS83 KIWX 292012
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
412 PM EDT WED JUL 29 2015
OHZ002-005-292045-
HENRY-FULTON-
412 PM EDT WED JUL 29 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN FULTON AND
HENRY COUNTIES...
AT 411 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SWANTON TO NEAR NAPOLEON...AND MOVING EAST AT 20
MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
SWANTON AROUND 415 PM EDT.
LIBERTY CENTER AND MCCLURE AROUND 445 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE OKOLONA...GERALD...
TEXAS...MALINTA...GRELTON...BRAILEY...COLTON...ASSUMPTION...FLORIDA
AND ELERY.
THIS INCLUDES INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 41 AND 48.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4129 8423 4143 8423 4171 8391 4171 8388
4125 8388
TIME...MOT...LOC 2011Z 269DEG 17KT 4166 8389 4137 8421
$$
NWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:09 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 29, 3:09 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 309 PM EDT WED JUL 29 2015 .SYNOPSIS... ISSUED AT 308 PM EDT WED JUL 29 2015 A WEAK FRONT IS CURRENTLY PASSING THROUGH THE GREAT LAKES AND WILL BRING A FEW SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH THE LATE AFTERNOON. COOLER AND DRIER CONDITIONS EXPECTED OVERNIGHT AND INTO TOMORROW AS HIGH PRESSURE RETURNS TO THE REGION. HIGHS TOMORROW WILL BE IN THE LOW TO MID 80S WITH MUCH LOWER HUMIDITY LEVELS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 308 PM EDT WED JUL 29 2015 WEAK COLD FRONT EXTENDING FROM VERTICALLY STACKED LOW PRESSURE OVER NORTHERN ONTARIO IS CURRENTLY PUSHING THROUGH THE AREA. LOW LEVEL CONVERGENCE IS BROAD AND DIFFUSE WITH THE BEST CVA/HEIGHT FALLS WELL TO OUR NORTH. HOWEVER...STRONG DIABATIC HEATING...IN CONCERT WITH SURFACE DEWPOINTS IN THE MID 70S HAS ALLOWED MODERATE DESTABILIZATION WITH MLCAPE VALUES 1500-2000 J/KG ALONG AND EAST OF I-69. BKN LINE OF THUNDERSTORMS HAS DEVELOPED AS A RESULT AND WILL CONTINUE TO PUSH EASTWARD DURING THE LATE AFTERNOON. A FEW STRONG STORMS WITH GUSTY WINDS POSSIBLE GIVEN DEGREE OF INSTABILITY BUT VERY WEAK WIND/SHEAR PROFILES ALOFT HAVE...AND WILL CONTINUE TO...LIMIT THE THREAT FOR ORGANIZED/SEVERE WEATHER. INITIAL LINE IS EXITING OUR CWA AT PRESS TIME BUT DID LEAVE SOME CHANCE POPS FURTHER WEST GIVEN DEWPOINT/INSTABILITY GRADIENT IS JUST NOW ENTERING OUR WESTERN ZONES AND SEVERAL HI-RES MODELS SHOW ADDITIONAL DEVELOPMENT POSSIBLE IN OUR CENTRAL AND EASTERN HALF THROUGH THE LATE AFTERNOON. THIS IS ALSO SUPPORTED BY LATEST RADAR MOSAIC WHICH SHOWS A FEW SHOWERS ALONG LAKE BREEZE BOUNDARY. DRY CONDITIONS WILL RETURN EVERYWHERE BY TONIGHT THOUGH AND PERSIST THROUGH TOMORROW AS HIGH PRESSURE AND MUCH DRIER AIR FILTER INTO THE REGION. HIGHS TOMORROW WILL BE SLIGHTLY COOLER (LOW TO MID 80S) BUT IT WILL ALSO BE MUCH LESS HUMID WITH AFTERNOON DEWPOINTS DROPPING INTO THE 50S. DEEP MIXING COULD ALLOW FOR SOME GUSTY WINDS DURING THE AFTERNOON BUT NOTHING IMPACTFUL...20 TO 30 MPH AT BEST. && .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 308 PM EDT WED JUL 29 2015 FORECAST PERIOD TO BEGIN WITH DEEP CLOSED UPPER LOW OVER THE HUDSON BAY AND EXPANSIVE UPPER RIDGE OVER THE DESERT SW RESULTING IN NW FLOW OVER THE GREAT LAKES AND MIDWEST. THIS WILL BRING A SERIES OF WEAK DISTURBANCES THRU THE REGION AND IN THE ABSENCE OF ANY LARGE SCALE FORCING WILL EVENTUALLY LAY OUT A QUASI-STATIONARY BOUNDARY. THE FIRST OF THESE WILL DROP DOWN INTO NORTHERN LOWER MICHIGAN FRIDAY NIGHT AND DRAG A WEAK BOUNDARY THROUGH OUR AREA THAT WILL BE LIMITED IN MOISTURE...FORCING...AND INSTABILITY WHICH WILL KEEP PRECIP CHANCES AT A MINIMUM. NEXT SYSTEM TO WORK ACROSS THE GREAT LAKES ON SUNDAY DRAGGING ANOTHER WEAK SURFACE BOUNDARY INTO THE AREA. MODELS HAVE THIS BOUNDARY STALLING OUT IN THE MIDWEST/OHIO VALLEY WHICH HAS SUPERBLEND LITTERING THE REMAINDER OF THE EXTENDED WITH SMALL CHANCE POPS. LATEST RUNS OF GFS AND ECMWF INDICATING BEST TARGET OF OPPORTUNITY FOR ELIMINATING POPS WILL BE TOWARD THE END OF THE FCST PERIOD AS BOTH MODELS HAVE WEAK SURFACE RIDGING BUILDING INTO THE GREAT LAKES REGION TUESDAY NIGHT INTO WEDNESDAY WHICH WOULD PUSH FRONTAL BOUNDARY FURTHER SOUTH TO OH/TN VALLEY. WILL BACK POPS DOWN IN LINE WITH MOSGUIDE TO MINIMUM SLIGHT CHANCE AND SEE IF SUBSEQUENT RUNS CONTINUE IN THIS DIRECTION. SEASONABLE TEMPS THROUGH THE PERIOD WITH 80S/60S RESPECTIVELY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 122 PM EDT WED JUL 29 2015 WEAK COLD FRONT IS CURRENTLY PUSHING THROUGH THE AREA WITH A FEW SHOWERS AND THUNDERSTORMS DEVELOPING AROUND KFWA. NO CHANCE FOR THUNDER AT KSBN BUT SOME MVFR STRATOCU MAY BE POSSIBLE DURING THE NEXT FEW HOURS UNTIL DRIER AIR CURRENTLY OVER CHICAGO IS ADVECTED EASTWARD. VFR CONDITIONS EXPECTED OVERNIGHT AND TOMORROW WITH HIGH PRESSURE AND MUCH DRIER AIR BUILDING INTO THE REGION. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...T/AGD SHORT TERM...AGD LONG TERM...JAL AVIATION...AGD VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jul 29, 5:46 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 546 AM EDT WED JUL 29 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-301000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 546 AM EDT WED JUL 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-301000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 546 AM EDT WED JUL 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jul 29, 12:35 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1235 PM EDT WED JUL 29 2015 INZ006>009-017-018-023>027-032>034-MIZ080-081-OHZ001-002-004-005- 015-016-024-025-292000- LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ALLEN IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE- WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN... GARRETT...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 1235 PM EDT WED JUL 29 2015 ...HOT AND HUMID CONDITIONS THIS AFTERNOON... THE COMBINATION OF TEMPERATURES AROUND 90 DEGREES AND DEWPOINTS IN THE MID 70S WILL LEAD TO HEAT INDEX VALUES IN THE MID TO UPPER 90S THIS AFTERNOON. HEAT INDEX VALUES MAY EVEN REACH 100 DEGREES IN A FEW ISOLATED AREAS ALONG AND EAST OF INTERSTATE 69. HEAT ILLNESSES ARE AN INCREASED POSSIBILITY WITH PROLONGED EXPOSURE TO THE SUN OR WITH PHYSICAL ACTIVITY IN THESE CONDITIONS. DRINK PLENTY OF FLUIDS AND TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE TODAY.
Special weather statement, Jul 29, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
412 PM EDT WED JUL 29 2015
OHZ002-005-292045-
HENRY-FULTON-
412 PM EDT WED JUL 29 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN FULTON AND
HENRY COUNTIES...
AT 411 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SWANTON TO NEAR NAPOLEON...AND MOVING EAST AT 20
MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
SWANTON AROUND 415 PM EDT.
LIBERTY CENTER AND MCCLURE AROUND 445 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE OKOLONA...GERALD...
TEXAS...MALINTA...GRELTON...BRAILEY...COLTON...ASSUMPTION...FLORIDA
AND ELERY.
THIS INCLUDES INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 41 AND 48.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4129 8423 4143 8423 4171 8391 4171 8388
4125 8388
TIME...MOT...LOC 2011Z 269DEG 17KT 4166 8389 4137 8421
NWSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:14 PM EDT | Areal Flood Advisory | IWX | Fulton | 2 hr |
| Jul 29, 6:27 PM EDT | Special Weather Statement | IWX | Henry | 48 min |
Nearby
Special Weather Statements in Ohio, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.